Alert archive / Kentucky / Flash Flood Warnings in 2022
Flash Flood Warning 38, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 3, 2022, 1:28 PM CDT for Christian County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2022, 1:28 PM CDT (18:28 UTC)
- Expired
- Sep 3, 2022, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Christian County, KY
The radar
The Ft Campbell radar (KHPX), 25 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 12:40 PM CDT, 48 minutes earlier.
Area forecast discussion, Sep 3, 12:40 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1240 PM CDT Sat Sep 3 2022 .UPDATE... Issued at 1237 PM CDT Sat Sep 3 2022 Updated aviation discussion for 18z TAFs. && .SHORT TERM...(Today through Monday night) Issued at 313 AM CDT Sat Sep 3 2022 Early this morning, a compact and nearly vertically stacked low was over southern Missouri. Convection overall was increasing in coverage over southern MO into northern AR. There is some concern for locally heavy rain over SEMO early today with PW's up to just under 2 inches. An offsetting factor are fairly high FFG values. Through the day and into tonight, the low will remain very slow moving. As areas east of the current convection destabilize today, additional convection will increase, with any of the activity capable of locally heavy rain, given the high PW's and modest but persistent 925-850mb moisture transport from the south. However, again, FFG values are relatively high. No headlines planned at this time given antecedent conditions. That, and it will be somewhat difficult to pinpoint areas of highest concern. There may be some short fuse flood related products issued over the next 24 to 48 hours. Sunday through Monday, the low will essentially come to a stop. The feature will keep our weather unsettled with scattered to numerous showers and thunderstorms expected. Coverage over the next three days should be greatest in the afternoon and early evening, with some level of decrease overnight. Temperatures were adjusted downward slightly toward the NBM 25th percentile given the good chance of showers, storms and associated cloud cover over the next couple of days. There was not a favored model solution in the short term. We used a blend of the HREF and NBM output as the basis for the rest of the forecast elements. .LONG TERM...(Tuesday through Friday) Issued at 313 AM CDT Sat Sep 3 2022 A positively tilted mid-level trough axis is likely to stall out over the Middle Mississippi River Valley during the week, as a strong ridge remains over the western third of the country. Development of a mid-level closed low is appearing to be more likely, though models that develop it continue to vary in the meandering path of this feature, limiting confidence. Slightly above normal moisture values are expected with PW values around 1.5-1.75 inches. Convection should be driven by diurnal heating, with most of the storm activity in the afternoon hours. PoPs are in the chance range each day while the evening/overnight hours have slight chance PoPs. PoPs are higher in the southeast and lower to the northwest. At the moment the GFS/ECMWF position the closed low to our south towards the end of the week with a more southeasterly wind into the Quad State. With the daily chances of showers/storms, cloud cover, and surface flow lacking a strong southerly component, high temperatures are forecast to be in the lower half of the 80s. Somewhat elevated moisture values keep lows in the mid-60s, slightly above normal. && .AVIATION... Issued at 1237 PM CDT Sat Sep 3 2022 SCT showers and thunderstorms will remain possible across all terminals through this afternoon with brief MVFR/IFR conditions locally during storms. Between 07-10z Sunday, MVFR/IFR conditions will develop with lowering cigs being the main concern. Additional SCT showers are expected Sunday morning with NE winds between 6-8 kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DW SHORT TERM...CN LONG TERM....ATL AVIATION...DW
Hazardous weather outlook, Sep 3, 11:46 AM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1146 AM CDT Sat Sep 3 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041700- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1146 AM CDT Sat Sep 3 2022 /1246 PM EDT Sat Sep 3 2022/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to increase this afternoon into early this evening. A few storms may become capable of producing strong gusty winds, especially where pockets of sunshine create stronger instability today. Locally heavy rain will occur with the storms, and isolated pockets of flooding are possible. Storms should diminish in intensity as the evening progresses. .DAYS TWO THROUGH SEVEN...Sunday through Friday Numerous thunderstorms are expected again Sunday and Monday, becoming less numerous later in the week. The afternoon hours each day will be the most active. Lightning and heavy rainfall will be the main hazards. Localized flooding cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Spotters are encouraged to report any isolated occurrences of flooding or wind damage. York
In the hours before
Special weather statement, Sep 3, 12:36 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Paducah KY
1236 PM CDT Sat Sep 3 2022
KYZ017-031815-
Christian KY-
1236 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of southern Christian
County through 115 PM CDT...
At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Campbell. This storm was drifting northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southern Christian
County, including the following locations... Herndon.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 73 and 88.
Pennyrile Parkway between Mile Markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 3672 8768 3691 8759 3675 8731 3675 8732
3664 8746 3664 8755
TIME...MOT...LOC 1736Z 214DEG 2KT 3673 8754
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
YorkSpecial weather statement, Sep 3, 1:13 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Paducah KY
113 PM CDT Sat Sep 3 2022
KYZ008-009-012-031845-
Marshall KY-Calloway KY-Trigg KY-
113 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of northeastern
Calloway, southeastern Marshall and southwestern Trigg Counties
through 145 PM CDT...
At 111 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Murray, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paxon, Hico, Aurora, Kentucky Lake, Land Between The Lakes Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Kentucky Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3670 8831 3684 8815 3670 8797 3668 8802
3668 8807 3665 8807 3658 8821
TIME...MOT...LOC 1811Z 237DEG 12KT 3669 8820
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 12:36 PM CDT | Special Weather Statement | PAH | Christian | 39 min |
| Sep 3, 1:00 PM CDT | Areal Flood Advisory | PAH | Christian | 28 min |
| Sep 3, 1:13 PM CDT | Special Weather Statement | PAH | Calloway | 32 min |
| Sep 3, 1:34 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall, Trigg | 26 min |
| Sep 3, 1:38 PM CDT | Special Weather Statement | PAH | Christian | 37 min |
| Sep 3, 1:48 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins | 27 min |
| Sep 3, 2:01 PM CDT | Special Weather Statement | PAH | Trigg | 29 min |
| Sep 3, 3:40 PM CDT | Areal Flood Advisory | PAH | Todd | 2 hr |
| Sep 3, 3:51 PM CDT | Areal Flood Advisory | PAH | Henderson | 26 min |
| Sep 3, 4:17 PM CDT | Flash Flood Warning | PAH | Henderson | 3 hr |
| Sep 3, 4:39 PM CDT | Areal Flood Advisory | PAH | Henderson, Union | 2 hr |
| Sep 3, 6:09 PM CDT | Areal Flood Advisory | PAH | Daviess | 35 min |
| Sep 3, 6:40 PM CDT | Flash Flood Warning | PAH | Daviess | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.